Customize your JAMA Network experience by selecting one or more topics from the list below.
In severe drug-induced eruptions, bullous lesions can be associated with immune complex–mediated vasculitis or T-lymphocyte–mediated (TLM) keratinocyte apoptosis. In addition, endothelial cell apoptosis has been identified in severe bullous TLM drug eruptions. In this ultrastructural study of skin biopsy specimens obtained from 32 patients with TLM drug eruptions, Verneuil et al identify endothelial cell apoptosis in all cases. The relations between the skin apoptotic endothelial cell numbers and cases of systemic involvement in toxic epidermal necrolysis/Stevens-Johnson syndrome and drug rash with eosinophilia and systemic symptoms cases were highly significant, suggesting the possibility that skin endothelial cell apoptosis might reflect systemic endothelial cell involvement.
This Month in Archives of Dermatology. Arch Dermatol. 2011;147(5):535. doi:https://doi.org/10.1001/archdermatol.2011.101
Create a personal account or sign in to: